Citation: Xherrus. "Boils and Gastritis: An Experience with Buprenorphine & Clonazepam (exp109886)". Erowid.org. May 31, 2019. erowid.org/exp/109886
I'm just writing to illustrate some of the nasty side effects I got from taking opioids and benzos - I made them a favourite thing of mine for about thirteen years on and off, since I first tried them towards the end of high school. I have been on high doses of methadone and alprazolam in the past. I used to get so off my face that other junkies would steal my pills and threaten to bash me. I didn't care; I thought I had it made, getting government-subsidised drugs for next to nothing and sleeping some 18 hours a day, eating sushi and chicken snack wraps that I used to make while high.
I was homeless on and off for several years and would always seem to associate with the worst scum of society. My decent, hard-working parents were distraught, but I considered them hypocrites and preferred the company of those who seemed to 'understand' me.
I got out of jail towards the end of this May for a non-drug-related incident: a fire that I lit while in a psychotic state. Since then I have more or less cleaned up and made a full recovery (yet again), but I had something of a relapse not long ago and it has left me sick and irritated with several health problems
I had something of a relapse not long ago and it has left me sick and irritated with several health problems
which I shall henceforth outline.
Having completed my IT certificate and gone on school break, I decided the time was ripe to get off my face. Thus, I got on the buprenorphine about a month ago; was on it for several weeks, I can't remember how many. My psychiatrist prescribed me 20x 2mg clonazepam tablets 'for sleep' (obviously an off-label indication for what is usually a drug for epilepsy, at least here in Australia). My new doctor, who prescribed the buprenorphine, also put me on five Valium tablets a day to pick up with my Suboxone at the pharmacy.
At first I liked the Suboxone. It gave me energy and motivation and I had a great time developing a website dedicated to revising all my IT study from the past semester. Then, before long, I decided it wasn't working for me. My friend told me I looked 'sick.' My landlord caught me stuffing my face with beef stir-fry in the kitchen while heavily sedated, which was embarrassing, though I can't remember his exact comments. I had to pay $40 a week to the chemist and $40 a month to the doctor. Being stingy, I decided that the money was better spent on expensive rare trading cards (old-school Magic: the Gathering, for those of you that know that game), and so one day I just dropped out picking up the Suboxone, jumped off the benzos, and went cold turkey.
It was easy enough coming off 10mg buprenorphine per day after only a few weeks on it, but one major problem with getting off it was that I developed stomach problems and have not been able to consume alcohol or caffeine without serious aches in the gut and diarrhea. I have been taking loperamide tablets for most of this week and I am just waiting for the day I have a normal bowel movement. Indeed, intestinal health problems are one of the great woes of opioid use. It gets worse. At some point I noticed that I was forming boils under my skin, which I put down to the clonazepam use - it has this great tendency to shoot my immune system to hell and leave me with serious skin problems. Some of the skin started peeling on my face and I am left with a couple of brown blotches, one right in my forehead; not a major issue, but one I wish had never happened.
Anyway. Fairly mild health complaints for a short-term binge on pharmaceuticals, but annoying nonetheless. Watch out for problems with your gastrointestinal tract when coming off opioids and skin problems when on or coming off benzodiazepines. I built up a tolerance to them after a while to the point where they don't work any more.
Overall, a thumbs down for addictive drugs from my end.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.